Smoothness of the metric of spaces with two-sided bounded Aleksandrov curvature. (English. Russian original) Zbl 0547.53011

Sib. Math. J. 24, 247-263 (1983); translation from Sib. Mat. Zh. 24, No. 2(138), 114-132 (1983).
Let M be a space with two-sided bounded curvature in the sense of A. D. Aleksandrov. The author proves that the components \(g_{ij}\) of the metric tensor with respect to a certain coordinate system constructed by V. N. Berestovskij [Sib. Mat. Zh. 16, 651-662 (1975; Zbl 0325.53059)] are locally Lipschitz and that in the neighborhood of any point of M one can introduce harmonic coordinates. Complete proofs of some results [Theorem 1,c) and Theorem 2] previously announced [Dokl. Akad. Nauk SSSR 250, 1056-1058 (1980; Zbl 0505.53015)] are also given. In particular, if \(\Omega\) is the domain of a system of harmonic coordinates, then with respect to such a system \(g_{ij}\) has second order differentials in the classical sense almost everywhere on \(\Omega\).
Reviewer: M.Craioveanu


53B20 Local Riemannian geometry
Full Text: DOI


[1] A. D. Alexandrow, ?Über eine Verallgemeinerung der Riemannschen Geometrie,? Schriftenreihe Inst. Math. Dtsch. Akad. Wiss.,1, 33-84 (1957). · Zbl 0077.35702
[2] A. D. Aleksandrov, ?A theorem on triangles in a metric space and some applications of it,? Tr. Mat. Inst. Akad. Nauk SSSR,38, 5-23 (1951).
[3] I. G. Nikolaev, ?On parallel displacement of vectors in space with two-sided bounded Aleksandrov curvature,? Sib. Mat. Zh.,24, No. 1, 130-145 (1983). · Zbl 0536.42033
[4] V. N. Berestovskii, ?Introduction of a Riemannian structure in certain metric spaces,? Sib. Mat. Zh.,16, No. 4, 651-662 (1975).
[5] S. L. Sobolev, Applications of Functional Analysis in Mathematical Physics, Amer. Math. Soc. (1969). · Zbl 0233.42013
[6] S. M. Nikol’skii, Approximation of Functions of Several Variables and Embedding Theorems [in Russian], 2nd revised ed., Nauka, Moscow (1977).
[7] O. A. Ladyzhenskaya and N. N. Ural’tseva, Linear and Quasilinear Elliptic Equations, Academic Press (1968).
[8] I. Kh. Sabitov and S. Z. Shefel’, ?On connections between the orders of smoothness of a surface and its metric,? Sib. Mat. Zh.,17, 916-925 (1976). · Zbl 0358.53015
[9] S. K. Vodol’yanov, V. M. Gol’dshtein, and Yu. G. Reshetnyak, ?On geometric properties of functions with first generalized derivatives,? Usp. Mat. Nauk,34, No. 1, 17-66 (1979).
[10] I. G. Nikolaev, ?Parallel displacement and smoothness of the metric of spaces with bounded curvature,? Dokl. Akad. Nauk SSSR,250, 1056-1058 (1980).
[11] D. Gromoll, W. Klingenberg, and W. Meyer, Riemannsche Geometrie im Grossen, Springer-Verlag, Berlin-Heidelberg-New York (1968).
[12] L. Bers, F. John, and M. Schechter, Partial Differential Equations, Wiley-Interscience, New York-London-Sydney (1964).
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.